MAUDE Adverse Event Report: ETHICON INC. PROLENE POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE POLYPROPYLENE MESH; MESH, SURGICAL, POLYMERIC
Catalog Number PMH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Fistula (1862); Incontinence (1928); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what surgical intervention is planned? (ex.Removal of mesh, adhesion lysis, etc).Please provide the patient's weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? confirm product code is pmh.(if not, please specify).What is the lot number? will product be returned? if so, please provide the return date and tracking information.What was the indication for surgery (abdominal/ gynecologic)? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? were any concurrent devices implanted? were there any intra-operative complications? were pre-existing adhesions noted during the procedure? when was the adhesion first noted by the physician? when was the fistula first noted by the physician? when was the stricture first noted by the physician? how were the post-procedural adhesions confirmed? what is the location and severity of the adhesions? please describe any surgical intervention required including the date and results.What is the relationship of adhesions to the device implanted? what is the relationship of fistula to the device implanted? what is the relationship of stricture to the device implanted?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2014 and mesh was implanted.The patient has had many previous episodes of diverticulitis since (b)(6) 2023.A ct with contrast was performed (b)(6) 2023 evidenced tethering of the bowel, colocolic, colovesical and colovaginal fistulas and fat-stranding and adhesions causing sigmoid stricture.Since (b)(6) 2025, a further ct with contrast showed further narrowing of stricture and recommendation to eat a very low residue diet due to risk of a total bowel obstruction.A further sigmoidoscopy performed.Surgical intervention planned due to tethered bowel that's impacting gi function and dietary choices due to severe colic causing vasovagal syncope and due to the ct results and due to the risk of total bowel obstruction and ileus demonstrated on plain abdo film and two inpatient admissions.The surgeon will shortly decide which type of stoma surgery will provide the best outcome having balanced surgical risks due to newly diagnosed hsd in (b)(6) 2025.Additional information has been requested.

Brand Name
PROLENE POLYPROPYLENE MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25636421
Report Number2210968-2026-06750
Device Sequence Number9526343
Product Code FTL
UDI-Device Identifier10705031049017
UDI-Public10705031049017
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPMH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale